Alert archive / Iowa / River Flood Warnings in 2019

River Flood Warning 48, NWS Quad Cities, IA

March 11, 2019Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this river flood warning at Mar 11, 2019, 10:20 AM CDT for Clinton County, Scott County, Iowa. It took effect at Mar 11, 2019, 4:21 PM CDT. It was in force for 18 days.

The area

The counties it named.

The facts

Issued
Mar 11, 2019, 10:20 AM CDT (15:20 UTC)
In effect from
Mar 11, 2019, 4:21 PM CDT
Expired
Mar 29, 2019, 7:45 PM CDT
In force
18 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Moderate

Counties Clinton County, IA, Scott County, IA

The river

Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 13.16 ft at Mar 14, 2019, 1:00 PM CDT.

actionminormoderatemajor10121403/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/3003/31
Action stage
10 ft
Minor stage
11 ft
Moderate stage
11.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:39 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 11, 6:39 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
639 AM CDT Mon Mar 11 2019

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 AM CDT Mon Mar 11 2019

A weak disturbance was producing mid/high level clouds across the
area, with early morning temperatures in the 20s to around 30.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 330 AM CDT Mon Mar 11 2019

Quiet in the short term with high pressure in control. Mostly
sunny today and mostly clear tonight. Highs today ranging from
the lower 30s alg hwy 20 to the mid 40s south. Lows tonight in the
teens north to the upper 20s south.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 330 AM CDT Mon Mar 11 2019

Focus in the long term remains with the Tue into Thu system, which
will bring rounds of rain and gusty winds at times. Temperatures
will be a bit of a roller coaster; with mild temperatures found with
the storm system Wed and Thu, followed by much colder temperatures
for late this week into the weekend and slight moderation again
into early next week.

There remains some timing and track differences between models
lending to a medium confidence level. Of more certainty, is that the
precip type will be all rain, with embedded thunder at times, and
rainfall amounts will be between 0.50 and 1.50 inches. Most of the
rain will fall in two periods; Tue night into early Wed and Wed
afternoon and evening. Fog will be possible Tuesday night with the
warmer temps and rainfall on the snowpack, but left this mention out
of grids at this time.  Added slight chance of thunder for late Tue
night thru late Wed night. Bumped temps up for Wed and Thu when 50s
to mid 60s will be possible.  Also increased wind speeds slightly
for Thu, which results in gusts near/around 40 mph in the SE CWA.
Brief heavy rains will be a possibility with any storm, which will
be a concern for the river flooding issues of late.

The cold front will move across the area Thursday evening with much
colder air filtering into the area on gusty NW winds. The rain will
change over to snow briefly before ending by Fri morning.

Mainly dry conditions are expected Fri thru Mon with temps in the
mid 30s to near 40 Fri warming into the 40s by Mon. Overnight lows
will mainly be in the 20s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
ISSUED AT 637 AM CDT Mon Mar 11 2019

VFR conds through this taf cycle as high pressure over our area
will bring quiet weather today and tonight. Mainly nw winds less
than 10 knots becoming vrbl.

&&

.HYDROLOGY...
Issued at 319 PM CDT Sun Mar 10 2019

General rainfall of 0.5 to 1.5 inches occurred Saturday and Saturday
evening creating rises on area rivers.  More rain, potentially
heavy, will be seen with the next storm system the middle of the
week along with warm temperatures that will promote snow melt. Area
rivers will see additional rises late this week and over the weekend
from the next round of rain and snow melt.

It is important to note that the next round of rain has not been
included in the river forecasts. Part of this rain will be included
in the Monday forecasts with all of the rain included by the Tuesday
river forecasts. The potential does exist that river forecasts could
change significantly this week.

Pecatonica river:

A flood warning was issued today at Freeport. The river is rising in
response to the rain and minor snow melt from Saturday but will see
additional rises from the rain and snow melt later this week. Thus
confidence has increased that flooding will be seen.

Rock river:

A flood warning was issued today for Como. The river is rising in
response to the rain and some snow melt from Saturday.

The rest of the Rock river continues to remain in flood with water
levels rising in response to the rain from Saturday.

The situation with the ice jams between Lyndon and Prophetstown has
not changed over the past 24 hours. Route 78 remains open but water
is at the edges of the pavement. Rainfall and temperatures above
freezing may cause water levels near the ice jams to fluctuate
rapidly.

Mississippi river:

General rises will be seen all along the length of the river through
this week. A flood watch was issued today for Burlington and a flood
warning was issued for Gregory Landing.

Skunk river:

The flood warning continues for the Skunk river at Augusta in
response to the heavy rain on Saturday. The river is currently in
moderate flood and water levels will be slow to fall the remainder
of the week.

A flood watch was issued for the North Skunk river near Sigourney
today.

Wapsipinicon river:

A flood watch was issued today for near DeWitt. The river is rising
in response to the rain on Saturday and is projected to rise further
from the expected snow melt later this week.

La Moine river:

Heavy rain Saturday resulted in a sharp rise on the La Moine river
near Colmar. The river will remain in flood for the next several
days as water works its way through the river system.

Fox river:

The Fox river at Wayland crested during the night and has fallen
below flood stage.

In Van Buren county the Fox river is out of its banks from the Mt.
Sterling area upstream due to a combination of heavy rain, snow melt
and possible ice jams.  The flooding has closed three roads so an
areal flood warning has been issued.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...14
AVIATION...Haase
HYDROLOGY...08
Hazardous weather outlook, Mar 11, 3:27 AM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
327 AM CDT Mon Mar 11 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
327 AM CDT Mon Mar 11 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Another potent storm system is expected to impact the area Tuesday
through Thursday, bringing strong winds and the potential for
significant rain and a few thunderstorms. This may cause additional
flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Haase

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:18 PM CDTRiver Flood WatchDVNJohnson, Washington7 days
Mar 11, 5:25 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington6 days
Mar 11, 10:41 AM CDTRiver Flood WarningDVNBenton, Iowa21 days
Mar 11, 10:41 AM CDTRiver Flood WarningDVNLouisa21 days
Mar 11, 10:41 AM CDTRiver Flood WarningDVNJohnson, Washington7 days
Mar 11, 11:35 AM CDTRiver Flood WatchDVNLouisa21 days
Mar 11, 11:35 AM CDTRiver Flood WatchDVNDes Moines, Louisa21 days
Mar 11, 11:35 AM CDTRiver Flood WatchDVNDes Moines21 days
Mar 11, 11:35 AM CDTRiver Flood WatchDVNLee21 days
Mar 11, 3:16 PM CDTFlood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 11 more56 hr

Nearby

River Flood Warnings in Iowa, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.